LEON WALLACE, M.D.; EUGENE CLARK, M.D.
It is well known that the heart may be involved and that electrocardiographic changes are found in conditions due to deficiency of the vitamin B complex. This has been shown to occur in beriberi and pellagra.1, 2, 3, 4, 5, 6, 7, 8 The following case is of interest because of the occult cardiac involvement with striking electrocardiographic abnormalities, which disappeared rapidly after thiamine chloride therapy, in a patient with Wernicke's syndrome (hemorrhagic polioencephalitis superior), a state which clinical and experimental evidence holds ascribable to thiamine deficiency.9, 10, 11, 12
A 40 year old white man entered the
Learn more about subscription options.
Register Now for a free account.
WALLACE L, CLARK E. ELECTROCARDIOGRAPHIC CHANGES IN A CASE OF WERNICKE'S SYNDROME(ELECTROCARDIOGRAPHIC CHANGES IN A CASE OF WERNICKE'S SYNDROME*). Ann Intern Med. 1949;31:675–678. doi: 10.7326/0003-4819-31-4-675
Download citation file:
Published: Ann Intern Med. 1949;31(4):675-678.
Cardiac Diagnosis and Imaging, Cardiology, Neurology.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only